MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The name, phone and email address of the initial reporter are not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the healthcare professional reported an adverse event that occurred during an endovascular coil embolization procedure targeting an anterior communicating artery (acom) aneurysm.A hydro coil (competitor product) was implanted as the first coil.Two (2) 3.00mm x 6.00cm galaxy g3 mini coils (glm930060 / lot# unknown) were used.It was reported that ¿the complaint coils moved as if ruptured the aneurysm, but the complaint coils were implanted as scheduled.¿ a mini coil (unspecified brand) was inserted as the third coil, but it was confirmed that the coils pierced the aneurysm.As a result, coil embolization was completed with other competitor coils.It was reported that a continuous flush was maintained.The reported event was considered non-serious (moderate / minimal).No other details were provided.Based on complaint information, the device remains implanted and is thus not available for evaluation.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.No determination of causes and possible contributing factors could be made.As a result, the investigation will be closed.Aneurysm rupture is a known potential adverse event associated with coil embolization procedures.However, the device performed as intended, and no new patient consequences have occurred related to the use of the device.There was no report of a device malfunction.Since the aneurysm rupture required endovascular embolization and the relationship of the cerenovus coils implanted at the target aneurysm to the reported aneurysm rupture cannot be excluded at this time, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00522 and 3008114965-2022-00523.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported an adverse event that occurred during an endovascular coil embolization procedure targeting an anterior communicating artery (acom) aneurysm.A hydro coil (competitor product) was implanted as the first coil.Two (2) 3.00mm x 6.00cm galaxy g3 mini coils (glm930060 / lot# unknown) were used.It was reported that ¿the complaint coils moved as if ruptured the aneurysm, but the complaint coils were implanted as scheduled.¿ a mini coil (unspecified brand) was inserted as the third coil, but it was confirmed that the coils pierced the aneurysm.As a result, coil embolization was completed with other competitor coils.It was reported that a continuous flush was maintained.The reported event was considered non-serious (moderate / minimal).No other details were provided.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 19-aug-2022.[additional information]: on 19-aug-2022, the cerenovus sales rep provided the following additional information: the information indicated that ¿the coil deviated, but there was no bleeding and no additional medical treatment.¿ the patient recovered and was discharged from the hospital.There is no negative health impact for the patient.There are no plans for future additional medical treatment.The physician has commented that ¿the microcatheter may have been inserted too far into the back.¿ no further information is available.Updated sections: b.4, g.3, g.6, h.2, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00522 and 3008114965-2022-00523.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 26-aug-2022.[additional information]: on 26-aug-2022, initial reporter information was received.All other information related to the device and the procedure-related details were not available.E.1: initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00522 and 3008114965-2022-00523.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15227718
Report Number3008114965-2022-00523
Device Sequence Number5603194
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/26/2022
08/26/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date08/25/2022
08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 3MM X 6CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown